Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 113, NWS Pittsburgh, PA

June 9, 2011Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 9, 2011, 7:24 PM EDT for Fayette County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 7:24 PM EDT (23:24 UTC)
Expired
Jun 9, 2011, 8:00 PM EDT
In force
36 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:45 PM EDTHAIL 12 Nnw Flat Rock, PAEVENT OCCURRED BETWEEN 733 PM 06 09 2011 AND 748 PM 06 09 2011

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WUUS51 KPBZ 092324
SVRPBZ
PAC051-100000-
/O.NEW.KPBZ.SV.W.0113.110609T2324Z-110610T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OHIOPYLE...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  OHIOPYLE...           FARMINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALSO PRODUCED TORRENTIAL RAIN AND FLOODING IS POSSIBLE
IN LOW SPOTS AND POOR DRAINAGE AREAS.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3978 7937 3978 7939 3975 7940 3981 7962
      3992 7956 3992 7939 3985 7941 3984 7938
      3981 7935
TIME...MOT...LOC 2324Z 275DEG 15KT 3986 7947

$$
1 follow-up statement
559 
WWUS51 KPBZ 092348
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EDT THU JUN 9 2011

PAC051-100000-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-110610T0000Z/
FAYETTE PA-
748 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR FAYETTE COUNTY...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR OHIOPYLE...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  OHIOPYLE...           FARMINGTON...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 3978 7937 3978 7939 3975 7940 3981 7962
      3992 7956 3992 7939 3985 7941 3984 7938
      3981 7935
TIME...MOT...LOC 2348Z 275DEG 15KT 3985 7946

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:55 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 9, 6:55 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 PM EDT THU JUN 9 2011

.SYNOPSIS...
DAILY CHANCES OF SHOWERS AND THUNDERSTORM WILL CONTINUE THROUGH
SATURDAY...AS A FRONTAL BOUNDARY SAGS OVER THE UPPER OHIO VALLEY.

&&

.NEAR TERM /THROUGH FRIDAY/...
LINGERING THUNDERSTORMS ARE SLOWLY EXITING FAYETTE AND NORTHERN
GARRETT COUNTIES...WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES FOR
MOST OTHER AREAS. WILL RETAIN THE SEVERE TSTM WATCH TIL 8 PM
FOR THE RIDGES. ONCE THIS AREA OF PRECIP EXITS IN THE NEXT
HOUR OR SO...EXPECT LITTLE ADDITIONAL ACTIVITY THROUGH THE
OVERNIGHT WITH LOSS OF DIURNAL HEATING AND WEAKENING BOUNDARIES
FOR ANY FOCUS. SLIGHTLY ABOVE NORMAL LOW TEMPERATURES WILL
PREVAIL.

FRONT WILL REMAIN AROUND THE MASON-DIXON LINE ON FRIDAY...POSSIBLY
DRIFTING FARTHER TO THE NORTH. THIS WILL KEEP A CONTINUED CHANCE FOR
SHOWERS AND THUNDERSTORMS IN THE FORECAST. WESTERN AREAS OF THE
FORECAST AREA COULD SEE THE POTENTIAL FOR SEVERE STORMS DURING THE
DAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ONCE AGAIN...CONVECTION WILL DIMINISH FRIDAY EVENING...ALTHOUGH
ALL LOCATIONS WILL STILL HAVE A CHANCE OF RAINFALL OVERNIGHT. LOW
PRESSURE WILL BE OVER MICHIGAN SATURDAY MORNING...AND AS THIS
SYSTEM MOVES TO THE NORTHEAST...A COLD FRONT WILL SWEEP THROUGH
THE REGION SATURDAY INTO SATURDAY NIGHT. THIS SHOULD FINALLY CLEAR
THE CHANCE FOR RAIN OUT OF THE FORECAST...BUT ANOTHER ROUND OF
SEVERE WEATHER COULD OCCUR ON SATURDAY AS THE COLD FRONT PASSES.
SKIES WILL BEGIN TO CLEAR ON SUNDAY...WITH COOLER AIR BRINGING
TEMPERATURES BACK TO NORMAL THAT DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
JUDGING FROM RECENT NAEFS AND ECMWF MODEL OUTPUT, CONCUR WITH HPC
THAT HIGH PRESSURE, CENTERED OVER EASTERN CANADA, WILL PROVIDE DRY
CONDITIONS AND COMFORTABLE TEMPERATURES TUESDAY AND
WEDNESDAY. A LOW PRESSURE SYSTEM, COMING NORTHEASTWARD FROM THE
SOUTHERN PLAINS, MAY PRODUCE THUNDERSTORMS STARTING LATE WEDNESDAY
NIGHT.

SPECIFIC TEMPERATURES WERE FORECASTED USING HPC GUIDANCE ADJUSTED BY
NAEFS MEDIAN VALUES.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SHWRS/TSTMS HAVE EXITED TO THE EAST OF AREA PORTS...THUS EXPECT VFR
TO PREVAIL INTO THE OVERNIGHT. WITH LOW LEVEL MOISTURE PRESENT...WILL
INCLUDE MVFR FOG LATE OVERNIGHT INTO EARLY FRIDAY MORNING. NORTHWEST
WINDS 4-7 KT THIS EVENING WILL BECOME LIGHT OVERNIGHT.

THE FRONTAL BOUNDARY WILL STALL ACROSS THE UPPER OHIO VALLEY TO
PROVIDE ADDITIONAL BOUTS OF THUNDERSTORMS WITH RESTRICTIONS FRIDAY
INTO EARLY SUNDAY. PATCHES OF EARLY MORNING FOG AND HAZE CAN ALSO
PROVIDE RESTRICTIONS EACH DAY.

CANADIAN HIGH PRESSURE CAN PROVIDE MORE PREVALENT VFR LATER SUNDAY
INTO TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 9, 4:47 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT THU JUN 9 2011

MDZ001-PAZ073>076-WVZ023-041-101200-
GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
PRESTON-TUCKER-
447 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029-
WVZ001>004-101200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-
HANCOCK-BROOKE-OHIO-MARSHALL-
447 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ016-023-101200-
JEFFERSON PA-INDIANA-
447 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ031-WVZ012-021-022-101200-
GREENE-WETZEL-MARION-MONONGALIA-
447 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 9, 4:18 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CLYMER                  40.67N  79.01W
06/09/2011  E1.75 INCH       INDIANA            PA   PUBLIC

&&

EVENT NUMBER PBZ1100853

ASMITH
Local storm report, Jun 9, 4:22 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
422 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             CONNELLSVILLE           40.02N  79.59W
06/09/2011  E0.75 INCH       FAYETTE            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100854

ASMITH
Local storm report, Jun 9, 4:29 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             LAUGHLINTOWN            40.21N  79.20W
06/09/2011  E1.00 INCH       WESTMORELAND       PA   PUBLIC

&&

EVENT NUMBER PBZ1100856

ASMITH
Special weather statement, Jun 9, 4:35 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT THU JUN 9 2011

PAZ073>076-092130-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
435 PM EDT THU JUN 9 2011

...THUNDERSTORMS MOVING THROUGH THE FOLLOWING COUNTIES...FAYETTE...
WESTMORELAND...WESTMORELAND RIDGES AND FAYETTE RIDGES...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF BROWNSVILLE...
MOVING EAST AT 25 MPH.

OTHER STORNG STORMS ARE IN FAR EASTERN PARTS OF WESTMORELAND AND
FAYETTE COUNTIES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CALIFORNIA...         BROWNSVILLE...        WEST NEWTON...
  PERRYOPOLIS...        WALTERSBURG...        NEW STANTON...
  DUNBAR...             CONNELLSVILLE...      MOUNT PLEASANT...
  OHIOPYLE...           SEVEN SPRINGS...
  LAUREL MOUNTAIN STATE PARK...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4012 7917 4008 7926 3992 7938 3987 7941
      3984 7939 3996 8001 4001 7998 3999 7994
      4002 7992 4003 7987 4008 7990 4008 7985
      4010 7985 4011 7987 4026 7972 4021 7912
Special weather statement, Jun 9, 5:35 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU JUN 9 2011

PAZ075-076-092200-
FAYETTE PA-FAYETTE RIDGES PA-
535 PM EDT THU JUN 9 2011

...THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY AND FAYETTE RIDGES...

AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH
OF DUNBAR...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  UNIONTOWN...          HOPWOOD...            DUNBAR...
  CHALKHILL...          OHIOPYLE...           SEVEN SPRINGS...

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3999 7933 3989 7940 3985 7941 3985 7939
      3981 7935 3979 7936 3977 7939 3985 7978
      4001 7969 4002 7931
Special weather statement, Jun 9, 6:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
635 PM EDT THU JUN 9 2011

PAZ075-076-092330-
FAYETTE PA-FAYETTE RIDGES PA-
635 PM EDT THU JUN 9 2011

...THUNDERSTORMS CONTINUE TO MOVE THROUGH FAYETTE COUNTY AND
FAYETTE RIDGES...

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF CHALKHILL...MOVING
EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  HOPWOOD...            CHALKHILL...          FARMINGTON...
  OHIOPYLE...

THESE STORMS CONTINUE TO MOVE OVER THE SAME REGION. ONE TO 2 INCHES
OF RAIN HAS FALLEN THE PAST HOUR IN PARTS OF FAYETTE COUNTY IN THE
JUMONVILLE AND OHIOPYLE AREAS.  MORE RAIN COULD CAUSE FLOODING IN LOW
SPOTS AND IN POOR DRAINAGE AREAS.  WATER COULD POND ON ROADS.  THIS
INCLUDES ROUTE 381.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

LAT...LON 3978 7939 3974 7940 3973 7941 3985 7976
      3992 7967 3996 7961 3996 7960 3994 7939
      3993 7938 3989 7940 3985 7941 3981 7935

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 9, 3:11 PM EDTSpecial Weather StatementPBZWestmoreland49 min
Jun 9, 3:19 PM EDTSpecial Weather StatementPBZFayette41 min
Jun 9, 3:28 PM EDTSevere Thunderstorm WarningPBZFayette, Washington, Westmoreland62 min
Jun 9, 4:35 PM EDTSpecial Weather StatementPBZFayette55 min
Jun 9, 5:35 PM EDTSpecial Weather StatementPBZFayette25 min
Jun 9, 6:35 PM EDTSpecial Weather StatementPBZFayette55 min
Jun 9, 7:34 PM EDTAreal Flood AdvisoryPBZFayette3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.